# SDR 20000602SH013

- Difficulty date: May 15, 2000
- Submitted: June 2, 2000
- Operation: Air carrier
- Aircraft: N283EA
- Make and model: Fokker F.27MK 500
- Aircraft serial: 10522
- System (JASC): 2150 · Cabin Cooling System
- Part: Bearing
- Condition: Failed
- Location: Acm
- Component: Cooling Turbine
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CREW REPORTED THE SMELL OF SMOKE IN THE CABIN ON CLIMB-OUT.  CREW SELECTED RAM AIR AND SMOKE DISSIPATED.  RETURNED TO LAS WHERE REPAIRS COULD BE MADE.  FLIGHT ATTENDANT REPORTED SHE HEARD A GRINDING SOUND COMING FROM THE AFT PORTION OF THE CABIN.  MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND AIR CYCLE MACHINE (COOLING TURBINE) BEARINGS HAD FAILED.  REPLACED COOLING TURBINE ASSY, PERFORMED FUNCTION TEST.  ALL TESTS NORMAL, RETURNED AIRCRAFT TO SERVICE.  (X)
